Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 40, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 21, 2001, 8:24 PM EDT for Lorain County, Ohio. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 21, 2001, 8:24 PM EDT (00:24 UTC)
- Expired
- Jun 21, 2001, 9:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Lorain County, OH
The radar
The Cleveland radar (KCLE), 25 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 8:45 PM EDT | Thunderstorm Wind | Lorain, OH | Thunderstorm winds downed a few trees. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 4:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 430 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 220024 SVRCLE OHC093-220115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 824 PM EDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LORAIN COUNTY IN OHIO... * UNTIL 915 PM EDT * AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF VERMILION...OR ABOUT 11 MILES NORTHEAST OF NORWALK...MOVING NORTHEAST AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... VERMILION LORAIN ELYRIA AVON LAKE AMHERST HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 58 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$ REL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:51 PM EDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jun 21, 3:51 PM EDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 351 PM EDT THU JUN 21 2001 INSTABILITY AND WIND FIELDS THIS EVE STILL INDICATIVE OF SVR POTNL SO WL CONT TO MENTION BUT WL LIMIT TO ABT ERN TWO THIRDS OF CWA. PW'S AND K INDICES SHOW NEED TO KEEP MENTIONING PSBL HVY RA BUT GNRL GROUND CONDS STILL DRY ENUF TO PREVENT NEED FOR MORE WIDESPREAD FLOOD WATCH. MODELS HV COME ARND TO GIVING UP ALL HOPE OF PUSHING TROF ACRS CWA WITH ANY DEG OF SPEED AS TROF CONTS TO SHARPEN AND SLOW DOWN. THIS MEANS WL KP AT LEAST A SML CHC FOR PRECIP IN FCST THRU SAT BUT WL LIMIT FRI NITE AND SAT CHC TO ONLY ERN HALF OF CWA. DUE TO CONVECTIVE NATURE OF SHRA/TSRA WL USE WORDING TO INDICATE MAINLY AFTN AND EVE PRECIP THESE DAYS...EXCEPT FOR GENERIC WORDING FOR ERN AREAS ON FRI. FCST TEMPS WL BE NR FWC GUIDANCE WITH REFLECTION OF RELATIVELY WRM LERI WATER TEMPS ON LKSHORE LOWS FRI AND SAT NITES. FOR EXTENDED...MRF AND AVN RETROGRADE UPR LOW BACK OVR SRN OH SO WL BRING CHC BACK FOR AFTN/EVE CONVECTION FOR TUE THRU THU. .CLE... OH...SVR TSTM WATCH ERN 2/3 TIL 10 PM EDT. PA...SVR TSTM WATCH FOR ERIE AND CRAWFORD CO'S TIL 10 PM EDT. ADAMS
In the hours before
Special weather statement, Jun 21, 3:59 PM EDT, 4 hours 25 minutes before
OHZ009>014-019>023-027>033-036>038-047-089-PAZ001>003-212200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 359 PM EDT THU JUN 21 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT FOR ALL OF NORTH CENTRAL AND NORTHEAST OHIO AND ERIE AND CRAWFORD COUNTIES IN PENNSYLVANIA... STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER NORTHERN OHIO AND NORTHWEST PENNSYLVANIA INTO THE EVENING. SOME OF THESE STORMS MAY BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. THE THUNDERSTORMS WILL TEND TO MOVE NORTHEAST AT ABOUT 30 MPH. YOU SHOULD CONTINUE TO MONITOR YOUR FAVORITE WEATHER SOURCE THROUGH THIS EVENING THE LATEST WEATHER INFORMATION %OR POSSIBLE WARNINGS. ADAMS
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:12 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 48 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.